MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-4-4.0
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Reduced Blood Flow (4598)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address = phone:(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, an advance 35 lp low profile balloon catheter was unable to pass through a lesion within the superficial femoral artery (sfa).The mid-sfa lesion was described as a highly calcified, chronic total occlusion.A contralateral approach was used from the "inguinal region".The bifurcation angle was not tight, and the anatomy was not tortuous; however, the anatomy was calcified.Another manufacturer's 6-french sheath was used, as well as another manufacturer's wire guide.Reportedly, the physician wanted to change to a 0.035-inch wire during the procedure, but could not do so.The device was flushed before the procedure, per the instructions for use.After the balloon catheter (complaint device) was unable to cross the severely calcified lesion, another manufacturer's 3-millimeter balloon catheter was able to cross the lesion; however, that device failed to dilate the lesion.The user then decided to dilate the lesion after placing a stent; however, the stent delivery system was unable to pass through to the target site.During the procedure, blood flow "stopped"; therefore, the procedure was converted to a femoral-to-popliteal bypass and completed.The patient recovered.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.B1, h1: additional information received 14apr2024 stated that the complaint device was unable to be advanced at all and therefore, it did not cause the femoral-popliteal bypass procedure.As such, this complaint is no longer reportable.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that difficult advancement of this device would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury in this case, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 14apr2024.The user stated that the complaint device was unable to be advanced at all, and therefore, it was not the cause of the femoral-popliteal bypass.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19087265
Report Number1820334-2024-00502
Device Sequence Number7128119
Product Code DQY
UDI-Device Identifier10827002523323
UDI-Public(01)10827002523323(17)260424(10)CINC003348
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Catalogue NumberPTA5-35-80-4-4.0
Device Lot NumberCINC003348
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/14/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC GLADIUS WIRE; BOSTON SCIENTIFIC COYOTE BALLOON CATHETER; TERUMO DESTINATION 6FR SHEATH; ZISV6-35-125-6.0-80-PTX
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown